MAUDE Adverse Event Report: LDR MEDICAL IMPLANT MOBIC M ST 15X15 H5 US; MOBI-C CERVICAL DISC PROSTHESIS

LDR MEDICAL IMPLANT MOBIC M ST 15X15 H5 US; MOBI-C CERVICAL DISC PROSTHESIS
Catalog Number MB3555
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that during the procedure, while the surgeon was placing the implant, he hit the knob with the mallet when the peak cartridge released from the implant and the implant disassembled in the disc space.The implant was removed and an alternate of the same size was used to complete the case.There were no reported patient impacts.
 
Additional Manufacturer Narrative
Additional information in b4, d4: expiration date, d10: device availability, h6: methods, results, and conclusion codes.The identity of the device was inspected.The superior plate had pn: mb066k, ln: 5333012.The inferior plate had pn: mb107k, ln: 5333859.The device was examined.Visual inspection revealed no visible damage.The implant came with the all parts disassembled from the rest of the components.The implant was able to be disassembled and reassembled with ease.The implant was then tested with an inserter {outer shaft (pn: mb9001r-1, ln: 510250205/16), locking nut (pn: mb9001r-3, ln: 110085201 / 08), and inner shaft (pn: mb9001r-2, ln: 41015703/008)}.The implant was able to be fully engaged with and properly detached from the inserter.The associated inserter was disassembled and tested.The specified identity of the device was confirmed and the device was examined.Visual inspection revealed no visible damage.The outer shaft was tested with a locking nut (pn: mb9001r-3, ln: 110085201 / 08) and inner shaft (pn: mb9001r-2, ln: 41015703/008).Another mobi-c (mb3555, inferior plate mb107k, ln: 5268164 and superior plate mb0066k, ln: 5286210) was connected to the inserter assembly and disassembled by turning the knob.Everything assembled and operated as expected.The inner shaft (mb9001r-2, ln: 710173402/07) and locking nut (pn: 9001r-3, ln: 71086210/33) from the original assembly were tested with a different outer shaft (pn: mb9001r-1, ln: 510250205/16).Everything assembled and operated as expected.The demo mobi-c (mb3555, inferior plate mb107k, ln: 5268164 and superior plate mb0066k, ln: 5286210) was connected to the inserter assembly and disassembled by turning the knob.The inserter did not contribute to the event.The device history record (dhr) was reviewed.There were no nonconformances or temporary deviations associated with this lot.All characteristics inspected upon initial receipt were found conforming to specifications.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimmer biomet¿s control.It was reported that during the procedure, while the surgeon was placing the implant, he hit the knob with the mallet when the peak cartridge released from the implant and the implant disassembled in the disc space.The implant was removed and an alternate of the same size was used to complete the case.The reported complaint was confirmed.As this failure is regularly occurring with known causes and impacts, a summary investigation was completed.The retention feature failures typically are caused by the incorrect orientation of the implant assembly and the under tightening or overtightening of the inserter.
 
Event or Problem Description

Brand Name
IMPLANT MOBIC M ST 15X15 H5 US
Common Device Name
MOBI-C CERVICAL DISC PROSTHESIS
Manufacturer (Section D)
LDR MEDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine, na 10300
FR  10300
MDR Report Key9566571
Report Number3004788213-2020-00002
Device Sequence Number2866326
Product Code MJO
UDI-Device Identifier03662663000062
UDI-Public(01)03662663000062(17)240301(10)5337304
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Catalogue NumberMB3555
Device Lot Number5337304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR